# SDR CA120219001

- Difficulty date: February 16, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC7103
- Aircraft time: 40,094 hours
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 3010 · Airfoil Anti/De-ice System
- Part: Boot
- Part number: 75C0058007
- Condition: Failed
- Location: Horizontal Stab
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) A LIGHT PULSING SENSATION WAS FELT IN THE LT CONTROL WHEEL SHORTLY AFTER ROTATION.  FLAP RETRACTION AT 400.  NO CHANGE FELT.  ACCELERATED TO NORMAL CLIMB SPEED OF 150 KTS.  PULSING SENSATION IN LT CONTROL WHEEL REDUCED SLIGHTLY.  DURING THE CLIMB THE AIRFRAME BUFFETING BEGAN TO INCREASE.  A GREATER AMOUNT OF BUFFETING COULD BE FELT IN THE LT CONTROL COLUMN STILL.  WE LEVELED THE ACFT AT OUR PLANNED FLIGHT LEVEL OF 150.  AS THE ACFT ACCELERATED TO OUR CRUISE SPEED OF 175 KTS THE AIRFRAME BUFFETING BECAME MORE PRONOUNCED.  WE SET CRUISE POWER, REVIEWED ALL ENGINES AND PROPS FOR ANY VISUAL CLUES TO WHY WE WERE GETTING THE BUFFETING AND NON WERE FOUND. PFCS SHOWED THAT ALL CONTROL SERVICES WERE NORMAL AND TRIMS WERE NORMAL FOR THE PHASE OF FLIGHT.  CONSULTED WITH THE LAST CAPTAIN TO FLY THE ACFT, THEN CONSULTED WITH COMPANY AND ELECTED TO RETURN.  REDUCING THE AIRSPEED TO 150KTS REDUCED BUT NOT ELIMINATED THE BUFFETING.  OVER TIME THE BUFFETING BEGAN TO GET STRONGER AGAIN. WE DESCENDED AT 150KTS ON RETURN.  AT NO TIME WAS THERE ANY DEGRADATION OF CONTROLS. AT NO TIME WAS THERE ANY SYSTEM WARNINGS.  WE ADVISED ATC THAT WE WERE RETURNING TO HAVE A VIBRATION INVESTIGATED BY MAINTENANCE AND TOLD THEM NO SPECIAL HANDLING WAS REQUIRED.  AT NORMAL LANDING WAS CARRIED OUT AT 42,000 LBS AFTER ADVISING MAINTENANCE, INSPECTION OF THE LT STABILIZER SHOWED THAT ALMOST 50 PERCENT OF THE DE-ICE BOOT HAD BECOME DETACHED AND WAS THOUGHT TO HAVE CAUSED THE AIRFRAME BUFFETING AND THE MORE PRONOUNCED CONTROL BUFFETING ON THE LT CONTROL COLUMN.
